MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CARAVEL; PERCUTANEOUS CATHETER
Catalog Number CRV150-19P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: (b)(4), registration number: (b)(4).Caravel microcatheter, corsair pro xs microcatheter, and suoh 03 guide wire were returned for evaluation.Tip separation was confirmed on the returned caravel.Approximately 1mm of the tip was missing.Microscopic observation found circumferential cracks at the torn end of the tip, indicating that tensile stress had caused the observed tip separation.On the returned corsair pro xs, the distal part of the tip was found stretched.Along with stretching, the tip polymer was circumferentially cracked for approximately 2mm.Suoh 03 guide wire was bent at approximately 2mm from the tip and at the mid solder located 30mm from the tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Bases on the provided information and investigation outcome, it was presumed that both caravel and corsair pro xs microcatheters were most likely trapped by the corkscrew spiral segment in the epicardial collateral artery.As the microcatheters were caught and restricted their movement by anatomy, tensile stress generated with removal would localize and therefore exceed the products' design limit to tear the caravel tip and to stretch the corsair tip.Bends found on suoh 03 were likely caused by bending stress generated with manipulation through complex anatomy.It was concluded that these reported defects in this event were not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) [malfunctions and adverse effects] separation.
 
Event or Problem Description
It was reported that the tip of an asahi caravel microcatheter separated during a retrograde pci approaching through rca epicardial to lad.An asahi corsair pro xs microcatheter was advanced with no issues over an asahi sion black guide wire.Xs wouldn't pass corkscrew spiral in epicardial collateral.Sion black was changed out for suoh 03 guide wire.Wire was able to travel into lad and to distal cap of the prox lad cto.Xs was unable to continue along suoh 03.Xs was exchanged for caravel.Caravel was unable to navigate through the corkscrew spiral.Carvel was removed and it appeared to fracture in epicardial.On fluoroscopy, it appeared as a radiopaque weld point on the suoh 03.Making assumptions that the suoh 03 may have kinked or splintered.Finecross m3 was then advanced over suoh 03.M3 wouldn't pass corkscrew as well, m3 and suoh 03 were removed.There was a slice of something left in the epicardial.A new suoh 03 was inserted over the m3 and both wire and microcatheter were advanced to distal segment of the cto, using same epicardial.Retained item wasn't retrieved from epicardial.No adverse outcomes occurred.Patient remained stable.

Brand Name
CARAVEL
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key16048857
Report Number3003775027-2022-00177
Device Sequence Number20397707
Product Code DQY
UDI-Device Identifier04547327108782
UDI-Public(01)04547327108782(17)250630(10)220712K04A
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue NumberCRV150-19P
Device Lot Number220712K04A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Initial Report FDA Received Date12/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age79 YR
Patient SexMale
Patient Weight81 KG